MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74021156
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a right tka had been performed on (b)(6) -2018, the patient experienced a contracture on (b)(6) 2019, approximately one year after surgery.A non-invasive joint mobilization procedure was performed on (b)(6) 2019, and the patient was discharged from the hospital on (b)(6) 2020.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, per complaint details, the study patient underwent a right knee non-invasive joint mobilization approximately 13 months post-tka due to range of motion failure/contracture (ae#1).The post-market clinical follow-up adverse event and serious adverse event forms show start date of the anticipated, moderate severity serious adverse event as (b)(6) 2019 and document the (ae#1) unrelated to the study device but possibly related to the study procedure.Hospitalization/admit date noted as (b)(6) 2019, right knee joint mobilization on (b)(6) 2019 with hospital discharge/stop date on (b)(6) 2020 with a recovering/resolving outcome.Based on the information provided in the post-market clinical follow-up adverse event and serious adverse event forms, no further clinical factors could be definitively concluded to have contributed to the reported event; however, a reduction in post-operative range of motion is a known possible risk following surgical joint procedures and may result from many contributing factors not indicative of a malperformance of the component(s).The patient impact was the reported post-op range of motion failure/contracture, subsequent non-invasive manipulation, and hospitalization.The outcome was reported as recovering/resolving.No further medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in possible adverse effects that flexion contracture can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP RT SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16570456
Report Number1020279-2023-00583
Device Sequence Number17330522
Product Code JWH
UDI-Device Identifier00885556422830
UDI-Public00885556422830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021156
Device Catalogue Number74021156
Device Lot Number17DM08495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/19/2023
Supplement Report FDA Received Date04/18/2023
Date Device Manufactured04/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age73 YR
Patient SexMale